Flash Flood, Riverside
- When
- August 4, 11:57 AM PST to 12:00 PM PST
- Where
- Riverside County, 5 mi N of Anza
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.617, -116.683
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 4, 8:30 AM PST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT THU AUG 4 2005 .SYNOPSIS...MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS THROUGH THE WEEKEND. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LOW CLOUDS AND LOCAL FOG WERE IN THE COASTAL AREAS AND WRN INLAND SAN VALLEY THIS MORNING. STRATUS REMAINS EXTENSIVE OFFSHORE. THERE WERE A FEW DEBRIS CLOUDS TO THE E. THE 12Z NKX SOUNDING HAD A FAIRLY STRONG INVERSION BASED BELOW 1000 FT. THE SOUNDING WAS MODERATELY UNSTABLE WITH MOISTURE THROUGH THE MID LEVELS IN WEAK ELY FLOW AND HAD 1.38 INCHES OF PW. ONSHORE GRADIENTS WITH ABOUT 5 MB SAN-IPL. THE UPPER HI OVER THE SW WILL REMAIN CENTERED OVER NV AND STRENGTHEN INTO SAT BEFORE WEAKENING SLIGHTLY SUN. THIS WILL MAINTAIN A WEAK ELY COMPONENT TO THE FLOW ALOFT WITH MOISTURE THROUGH THE MID LEVELS. MODELS DIFFER ON THE EXACT AMOUNT OF MOISTURE AND THE STRENGTH OF THE ELY FLOW...BUT PREFER THE GFS WHICH HAS GENERALLY BEEN DOING A BETTER JOB. THIS PATTERN WILL CONTINUE TO PRODUCE NUMEROUS THUNDERSTORMS OVER THE MOUNTAINS AND ISOLATED THUNDERSTORMS IN THE DESERTS EACH AFTERNOON. A FEW STORMS COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEY THROUGH SAT. THE COMBINATION OF THE STRONG HI ALOFT AND MONSOONAL INFLUENCE WILL KEEP THE MARINE LAYER SHALLOW AND MOSTLY CONFINED TO NEAR THE IMMEDIATE COAST. EXPECT RELATIVELY MINOR TEMP CHANGES WITH THE EXACT DISTRIBUTION OF CLOUDS COVER AND RH HAVING THE GREATEST IMPACT ON LOCAL TEMPS. LONGER RANGE PROGS SHOW A GRADUAL DECREASE IN THE MID LEVEL MOISTURE THROUGH THE MIDDLE OF NEXT WEEK. THIS SHOULD RESULT IN DECREASING THUNDERSTORM ACTIVITY. WEAK TROUGHING ALONG THE W COAST SHOULD BRING A SLIGHT COOLING TREND AND A LITTLE DEEPER MARINE LAYER. HOWEVER...TEMPS IN THE DESERT SHOULD INCREASE A LITTLE WITH LESS CLOUD COVER AND RH. && .AVIATION...BASE OF STRATUS 800 FEET MSL WITH TOPS 1200 FEET AND ASSOCIATED LOWER VISBYS FOR COASTAL TAFS. THE STRATUS WILL CLEAR 15-17Z TO AT LEAST THE BEACHES. EXPECTING ANOTHER ROUND OF MT/DES TSTRMS TODAY. STRATUS MOVING ASHORE LATE AGAIN TONIGHT AS LAST NIGHT AND AT LEAST AS LOW. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 AM TO 7 PM TODAY FOR THE HIGHER MOUNTAINS AND FOR THE DESERTS. && PUBLIC...ATKIN AVIATION...MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU AUG 4 2005 CAZ055-056-058-042300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 700 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. FOR FRIDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. FOR SATURDAY THROUGH TUESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. CAZ060-061-062-042300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 700 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. FOR FRIDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR SATURDAY THROUGH TUESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN
The San Diego radar (KNKX), 84 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473764.